Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 9, 2012, 3:06 AM CDT for Divide County, McKenzie County, Williams County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2012, 3:06 AM CDT (08:06 UTC)
- Expired
- Jun 9, 2012, 4:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Divide County, ND, McKenzie County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS53 KBIS 090806
SVRBIS
NDC023-053-105-090900-
/O.NEW.KBIS.SV.W.0040.120609T0806Z-120609T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
306 AM CDT SAT JUN 9 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA
NORTHWESTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA
WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 400 AM CDT/300 AM MDT/
* AT 256 AM CDT/156 AM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES WEST OF
DAGMAR TO 18 MILES SOUTHWEST OF BAINVILLE TO CRANE...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLISTON...CROSBY...FORT UNION...EAST FAIRVIEW...SATHER DAM...FORT
UNION TRADING POST...CARTWRIGHT...FORT BUFORD STATE HISTORICAL
SITE...CHARBONNEAU...ALEXANDER...TRENTON...RAWSON...ARNEGARD...
BONETRAIL...GRENORA...WATFORD CITY...BLACKTAIL LAKE...HANKS...
WRITING ROCK STATE HISTORICAL SITE AND ALKABO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4901 10315 4781 10311 4756 10405 4900 10406
TIME...MOT...LOC 0805Z 228DEG 43KT 4850 10466 4804 10441
4767 10417
WIND...HAIL 60MPH 1.00IN
$$
TM1 follow-up statement
648
WWUS53 KBIS 090831
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CDT SAT JUN 9 2012
NDC023-053-105-090900-
/O.CON.KBIS.SV.W.0040.000000T0000Z-120609T0900Z/
WILLIAMS ND-DIVIDE ND-MCKENZIE ND-
331 AM CDT SAT JUN 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MCKENZIE...DIVIDE AND WILLIAMS COUNTIES UNTIL 400 AM CDT/300 AM
MDT/...
AT 324 AM CDT/224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF
DAGMAR TO BAINVILLE TO CARTWRIGHT...MOVING NORTHEAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4901 10315 4781 10311 4756 10405 4900 10406
TIME...MOT...LOC 0830Z 228DEG 43KT 4868 10432 4822 10407
4784 10384
WIND...HAIL 60MPH 1.00IN
$$
TMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 12:40 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 9, 12:40 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1240 AM CDT SAT JUN 9 2012 .DISCUSSION... FLASH FLOOD WATCH FOR NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA THROUGH SUNDAY MORNING STILL ON TRACK. MODEL SOUNDINGS FROM 00Z NAM MODEL RUN ARE VERY WELL CAPPED FRIDAY EVENING ACROSS WESTERN NORTH DAKOTA. AS PER PREVIOUS DISCUSSION FEEL THE THREAT OF THUNDERSTORMS WILL BE THIS EARLY MORNING PERIOD FROM AFTER 1-3 AM CDT. THUNDERSTORM ACTIVITY REMAINS ROBUST ACROSS EASTERN MONTANA IN THE VICINITY OF THE SURFACE TROUGH/COLD FRONT THAT EXTENDED FROM A LOW IN EASTERN WYOMING NORTHWARD THROUGH THE GLASGOW AREA AND INTO SOUTH CENTRAL SASKATCHEWAN. KEPT THE HIGH CHANCES FOR PRECIPITATION ACROSS NORTHWESTERN NORTH DAKOTA...AS MODELS MOVE THE FRONT EASTWARD INTO NORTH DAKOTA AND THE ACCOMPANYING INCREASING INSTABILITY WILL REACH THE WESTERN PART OF THE STATE DURING THE NIGHTTIME HOURS...BREAKING THE THERMAL CAP. MOISTURE STILL IN A POSITION TO FLOW NORTH INTO THE WESTERN PORTION OF THE FLASH FLOOD WATCH REGION (NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA) IN THE NEXT FEW HOURS...THEN SPREAD INTO NORTH CENTRAL NORTH DAKOTA TOWARDS/AFTER DAYBREAK. && .AVIATION... MAIN HAZARDS TO AVIATION FRIDAY NIGHT FOCUS ON THUNDERSTORMS. AT 1130 PM CDT...A WARM FRONT CONTINUED ACROSS SOUTHERN NORTH DAKOTA INTO MONTANA WHERE IT BECOMES ASSOCIATED WITH A COLD FRONT. THE COLD FRONT AND WARM FRONTAL BOUNDARIES WILL BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT AFTER 07Z/2 AM CDT FROM KISN-KMOT. MVFR CONDITIONS IN RAIN...AND OCNL IFR CONDITIONS AFTER 12Z/7 AM CDT DUE TO LOW CEILINGS BETWEEN KMOT-KISN AFTER 10Z/5 AM CDT. THUNDERSTORMS AGAIN LATE SATURDAY NIGHT CENTRAL AND EASTERN NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NDZ001>005-009>013- 017>019-021-022-031-032. && DISCUSSION...JV AVIATION...WAA
Hazardous weather outlook, Jun 8, 5:52 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 552 PM CDT FRI JUN 8 2012 NDZ001>005-009>013-017>019-021-022-031>033-040-041-043-044-092300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 552 PM CDT FRI JUN 8 2012 /452 PM MDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT AN APPROACHING UPPER LEVEL LOW MOVING FROM THE ROCKIES TO THE NORTHERN PLAINS...COMBINED WITH INCREASING LOW LEVEL MOISTURE... WILL RESULT IN A THREAT OF SEVERE WEATHER TONIGHT. HEAVY RAIN IS POSSIBLE ACROSS THE WEST CENTRAL AND NORTH...AND LARGE HAIL AND DAMAGING WINDS ARE A THREAT WEST...ALONG WITH AN ISOLATED TORNADO AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF THUNDERSTORMS CONTINUES SATURDAY AND SUNDAY AS THE UPPER LEVEL LOW MOVES EASTWARD SLOWLY ACROSS THE REGION. INSTABILITY IS EXPECTED TO BE HIGH ENOUGH ON SATURDAY FOR THE CHANCE OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. NDZ020-023-025-034>037-042-045>048-050-051-092300- OLIVER-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 552 PM CDT FRI JUN 8 2012 /452 PM MDT FRI JUN 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES SLOWLY EAST ACROSS THE REGION. INSTABILITY IS EXPECTED TO BE HIGH ENOUGH ON SATURDAY FOR THE CHANCE OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:55 AM CDT | Flash Flood Warning | BIS | Divide, McKenzie, Williams | 4 hr |
| Jun 9, 3:59 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 61 min |
| Jun 9, 4:36 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail | 24 min |
| Jun 9, 4:58 AM CDT | Flash Flood Warning | BIS | Burke, McKenzie, McLean, Mountrail, Ward | 4 hr |
| Jun 9, 4:59 AM CDT | Severe Thunderstorm Warning | BIS | Burke, Dunn, McKenzie, Mountrail, Renville, Ward | 61 min |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 4 hr |
| Jun 9, 5:54 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 66 min |
| Jun 9, 6:46 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 74 min |
| Jun 9, 6:51 AM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 4 hr |
| Jun 9, 9:25 AM CDT | Areal Flood Advisory | BIS | McKenzie, Mountrail, Ward, Williams | 24 hr |
| Jun 9, 4:50 PM CDT | River Flood Watch | BIS | McKenzie, Williams | 40 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.